Alert archive / Tennessee / Flash Flood Warnings in 2012

Flash Flood Warning 43, NWS Memphis, TN

August 17, 2012Fayette County, Hardeman County, Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Aug 17, 2012, 12:59 AM CDT for Fayette County, Hardeman County, Shelby County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2012, 12:59 AM CDT (05:59 UTC)
Expired
Aug 17, 2012, 4:00 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, TN, Hardeman County, TN, Shelby County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 6.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2007 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WGUS54 KMEG 170559
FFWMEG
TNC047-069-157-170900-
/O.NEW.KMEG.FF.W.0043.120817T0559Z-120817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1259 AM CDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 400 AM CDT

* AT 100 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
  COLLIERVILLE...GERMANTOWN AND CORDOVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3500 8878 3499 8879 3500 8982 3530 8982
      3536 8938 3539 8886 3525 8879

$$
1 follow-up statement
121 
WGUS74 KMEG 170851
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
351 AM CDT FRI AUG 17 2012

TNC047-069-157-170901-
/O.EXP.KMEG.FF.W.0043.000000T0000Z-120817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-FAYETTE TN-HARDEMAN TN-
351 AM CDT FRI AUG 17 2012

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM CDT FOR HARDEMAN...
FAYETTE AND EASTERN SHELBY COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3500 8878 3499 8879 3500 8982 3530 8982
      3536 8938 3539 8886 3525 8879

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 12:34 AM CDT, 25 minutes earlier.

Area forecast discussion, Aug 17, 12:34 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1234 AM CDT FRI AUG 17 2012

.UPDATE... /ISSUED 922 PM CDT THU AUG 16 2012/

A COLD FRONT IS PUSHING SLOWLY SOUTHEAST ACROSS MISSOURI THIS
EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG
AND IN ADVANCE OF THE FRONT AND THESE WILL CONTINUE TO SAG
SOUTHEAST INTO MIDSOUTH OVERNIGHT. ANY SEVERE CHANCES WILL
CONTINUE TO WANE OVERNIGHT AS INSTABILITY DIMINISHES AND UPPER
LEVEL WIND FIELDS REMAIN RELATIVELY WEAK. A FEW STRONG STORMS WILL
BE POSSIBLE WITH GUSTY WINDS AND SMALL HAIL. CURRENT FORECAST WITH
HIGHEST POPS ACROSS THE NORTHERN HALF OF THE MIDSOUTH LOOK ON
TRACK. NO UPDATES NEEDED ATTM.

SJM

&&

.PREV DISCUSSION... /ISSUED 239 PM CDT THU AUG 16 2012/

UNSTABLE CONDITIONS DEVELOPING OVER THE MIDSOUTH THIS AFTERNOON
WITH RADAR SHOWING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
NORTH MISSISSIPPI. THIS ACTIVITY THOUGH HAS BEEN DWARFED COMPARED
TO THE STORMS IN SOUTHERN MISSOURI...WHERE STORMS HAVE DEVELOPED
JUST AHEAD OF A COLD FRONT. THE FRONT WILL BE THE MAIN FOCUS FOR
THE MIDSOUTH WEATHER OVER THE NEXT 36 HOURS.

SHORT TERM...BEST CHANCES FOR CONVECTION WILL LIE IN NORTH
MISSISSIPPI AND WEST OF THE MISSISSIPPI RIVER THROUGH MID EVENING WITH
A PULSE TYPE STORM MODE. AN ISOLATED STRONG STORM CAN'T BE RULED
OUT DURING THIS TIME FRAME. CONVECTION...WITH THE LOSS OF
HEATING...WILL WANE OVER NORTH MISSISSIPPI BY SUNSET WITH MODELS
SHOWING A COLD POOL GENERATION FROM THE MISSOURI STORMS PUSHING
EAST SOUTHEAST TO OUR NORTHERN BORDER. SO HAVE GONE WITH LIKELY
POPS AFTER 03Z ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF
MISSOURI THEN SLOWLY SLIDING THOSE LIKELY CHANCES TOWARDS NORTH
MISSISSIPPI BY FRIDAY MORNING. A DEVELOPING 25 TO 30 KT LLJ
OVERNIGHT WILL AID IN SOME OF THESE STORMS BEING SEVERE WITH
DAMAGING WINDS...THEN WITH SOME HEATING/BREAKS IN CLOUD COVER AN
INCREASED THREAT OF LARGE HAIL IS FORECASTED TO THE EAST AND SOUTH
OF THE MEMPHIS METRO BY FRIDAY AFTERNOON. HAVE GONE A COUPLE OF
DEGREES BELOW THE PREVIOUS FORECAST ON TEMPERATURES FOR FRIDAY AS
RAINFALL AND CLOUD COVER DURING THE MORNING WILL KEEP TEMPERATURES
IN THE 70S THROUGH NOON.

MODELS BEGIN TO DIFFER WITH FRONTAL PLACEMENT AFTER 18/00Z. THE
GFS IS MORE BOLD ON TAKING THE FRONT AND ASSOCIATED CONVECTION
COLD POOL SOUTH BELOW I-20 BY FRIDAY EVENING...WHILE THE NAM KEEPS
THE FRONT STALLED NEAR I-40. HAVE TAKEN A BLEND OF BOTH MODELS
WITH SLIGHT CHANCES FOR CONVECTION LINGERING ACROSS NORTH
MISSISSIPPI AND EAST CENTRAL ARKANSAS ON SATURDAY AND SUNDAY...WITH
SURFACE HIGH PRESSURE BUILDING DRIER AIR ACROSS THE NORTHERN
MIDSOUTH COUNTIES. THIS PUSH WILL CONTINUE SOUTH LATE SUNDAY AS
BOTH A 500MB LOW CENTER OVER JAMES BAY CANADA DEEPENS AND
REINFORCING SHORTWAVES ACROSS THE GREAT LAKES LOWER UPPER LEVEL
HEIGHTS OVER THE REGION. HIGH TEMPERATURES WILL REMAIN BELOW THE
90 DEGREE AVERAGE THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK....WITH DRY CONDITIONS EXPECTED AREAWIDE ON MONDAY AND
TUESDAY.

GULF MOISTURE WILL BEGIN TO RETURN TO THE AREA STARTING WEDNESDAY
WITH AN UPPER NORTHWEST FLOW REMAINING FIXED OVER THE LOWER AND
MID MISSISSIPPI VALLEYS. LONG RANGE SOLUTIONS FROM THE GFS AND EURO
SHOW A COLD FRONT/REINFORCING SHORTWAVE DROPPING INTO THE MIDSOUTH
WEDNESDAY NIGHT AND ON THURSDAY INDICATING THE NEXT CHANCE FOR
RAINFALL IN THE AREA. TEMPERATURES AHEAD OF THE FRONT WILL CLIMB
TO NEAR THE 90F DEGREE NORMAL WITH DEWPOINTS NEAR 70F ALSO
RETURNING...WITH SLIGHTLY COOLER HIGHS EXPECTED BEHIND THE FRONT.

JAB

&&

.AVIATION...

06Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR MOST OF THE FORECAST PERIOD.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
FORECAST AREA OVERNIGHT AND CONTINUING INTO FRIDAY AFTERNOON OVER
PORTIONS OF NORTH MISSISSIPPI. CEILINGS MAY DROP TO MVFR LEVELS AT
TIMES IN THUNDERSTORMS. WINDS WILL BE SOUTH OVERNIGHT AROUND 5 KNOTS
AND THEN SHIFT TO THE NORTHWEST EARLY FRIDAY MORNING AS THE COLD
FRONT PASSES THROUGH. WINDS MAY BECOME GUSTY IN THE VICINITY OF
THUNDERSTORMS.

ARS/KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  83  65  84 /  20  10  10  10
MKL  60  82  59  83 /  20  10  10  10
JBR  61  81  60  83 /  20  10  10  10
TUP  67  84  64  85 /  40  20  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 16, 9:50 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CDT THU AUG 16 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
950 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW STRONG STORMS ARE POSSIBLE ACROSS THE MID SOUTH TONIGHT AS A
WARM...MOIST...AND UNSTABLE AIRMASS COMBINES WITH AN APPROACHING
COLD FRONT. STRONG GUSTY WINDS WILL BE THE MAIN THREAT FOR ANY
THUNDERSTORMS. SMALL HAIL AND LOCALIZED FLASH FLOODING FROM HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT RISK OF SEVERE WEATHER IS EXPECTED ACROSS A LARGE PORTION
OF NORTHEAST MISSISSIPPI ON FRIDAY...MAINLY EAST OF A HOLLY
SPRINGS TO COFFEEVILLE LINE AS A COLD FRONT MOVES ACROSS THE MID
SOUTH AND COMBINES WITH A WARM...MOIST...AND UNSTABLE AIRMASS. THE
GREATEST THREAT FROM THE STORMS WILL BE DAMAGING WINDS WITH A
SECONDARY THREAT FOR LARGE HAIL AND LOCALIZED FLASH FLOODING.

A FEW STRONG STORMS ARE POSSIBLE ACROSS THE REMAINDER OF THE
MIDSOUTH. THE MAIN THREAT WILL BE GUSTY WINDS...WITH A SECONDARY
THREAT OF SMALL HAIL AND LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND ON FRIDAY.

SJM

In the hours before

Special weather statement, Aug 16, 9:39 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
939 PM CDT THU AUG 16 2012

TNZ021-170315-
CARROLL TN-
939 PM CDT THU AUG 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...

  EAST CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 6
MILES SOUTHEAST OF HUNTINGDON AT 939 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL COUNTY...INCLUDING LOCATIONS NEAR HUNTINGDON...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3586 8843 3604 8842 3604 8820 3585 8821
TIME...MOT...LOC 0239Z 272DEG 17KT 3594 8831
Special weather statement, Aug 16, 9:43 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CDT THU AUG 16 2012

TNZ021-054-170315-
CARROLL TN-HENDERSON TN-
943 PM CDT THU AUG 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...

  SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 9
MILES NORTHWEST OF WILDERSVILLE AT 944 PM CDT...MOVING EAST AT 20
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR
NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3569 8819 3576 8861 3593 8858 3591 8821
      3585 8821 3585 8818 3569 8818
TIME...MOT...LOC 0244Z 278DEG 18KT 3583 8848
Special weather statement, Aug 16, 9:49 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT THU AUG 16 2012

MOZ115-TNZ001-002-019-170315-
PEMISCOT MO-DYER TN-LAKE TN-OBION TN-
949 PM CDT THU AUG 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...

  NORTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES NORTHEAST OF CARUTHERSVILLE AT 949 PM CDT...MOVING EAST AT 20
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DYER...LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CARUTHERSVILLE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3632 8928 3610 8930 3615 8973 3633 8971
TIME...MOT...LOC 0249Z 275DEG 17KT 3624 8960
Special weather statement, Aug 16, 11:28 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CDT THU AUG 16 2012

TNZ050-052-170500-
HAYWOOD TN-MADISON TN-
1128 PM CDT THU AUG 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL MIDNIGHT CDT FOR...

  CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHWEST OF BROWNSVILLE AT 1129 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN HAYWOOD AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR
BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3543 8894 3543 8897 3549 8947 3570 8944
      3564 8888
TIME...MOT...LOC 0429Z 281DEG 19KT 3556 8932
Special weather statement, Aug 16, 11:57 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 PM CDT THU AUG 16 2012

TNZ088-089-170530-
SHELBY TN-FAYETTE TN-
1157 PM CDT THU AUG 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 AM CDT FOR...

  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL WINDS TO 45 MPH WAS
LOCATED OVER CORDOVA AT 1157 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN...MIDTOWN MEMPHIS AND
MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES CORONEE LAKE.

&&

LAT...LON 3531 9009 3539 8956 3500 8944 3509 9010
      3512 9010 3513 9007 3515 9007 3516 9010
      3521 9010 3521 9007 3525 9010
TIME...MOT...LOC 0457Z 285DEG 25KT 3514 8976
Special weather statement, Aug 17, 12:24 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 AM CDT FRI AUG 17 2012

TNZ089-090-170600-
FAYETTE TN-HARDEMAN TN-
1224 AM CDT FRI AUG 17 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 AM CDT FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING NICKEL SIZE HAIL AND WINDS TO 55 MPH
WAS LOCATED 3 MILES NORTHEAST OF SOMERVILLE AT 1224 AM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE AND HARDEMAN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3539 8909 3517 8912 3521 8959 3536 8937
TIME...MOT...LOC 0524Z 277DEG 20KT 3525 8927

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:52 PM CDTSpecial Weather StatementMEGWeakley23 min
Aug 16, 8:36 PM CDTSpecial Weather StatementMEGGibson24 min
Aug 16, 9:07 PM CDTSpecial Weather StatementMEGCarroll23 min
Aug 16, 9:20 PM CDTSpecial Weather StatementMEGMadison25 min
Aug 16, 9:39 PM CDTSpecial Weather StatementMEGCarroll36 min
Aug 16, 9:43 PM CDTSpecial Weather StatementMEGHenderson32 min
Aug 16, 9:49 PM CDTSpecial Weather StatementMEGLake26 min
Aug 16, 11:16 PM CDTFlash Flood WarningMEGCarroll, Decatur, Henderson, Madison3 hr
Aug 16, 11:28 PM CDTSpecial Weather StatementMEGHaywood32 min
Aug 16, 11:57 PM CDTSpecial Weather StatementMEGShelby33 min
Aug 17, 12:19 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby26 min
Aug 17, 12:24 AM CDTSpecial Weather StatementMEGFayette36 min
Aug 17, 1:05 AM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more3 hr

Nearby

Flash Flood Warnings in Tennessee, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.